Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 14, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Mar 20, 2007, 9:45 PM CDT for Benton County, Camden County, Morgan County, Missouri. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 20, 2007, 9:45 PM CDT (02:45 UTC)
- Expired
- Mar 20, 2007, 10:45 PM CDT
- In force
- 60 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
Counties Benton County, MO, Camden County, MO, Morgan County, MO
The radar
The Springfield radar (KSGF), 116 km from the middle of the area, began a volume at 02:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.8 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1571 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 272 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 210247 SVRSGF MOC015-029-141-210345- /O.NEW.KSGF.SV.W.0014.070321T0245Z-070321T0345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 945 PM CDT TUE MAR 20 2007 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MORGAN COUNTY IN CENTRAL MISSOURI... BENTON COUNTY IN CENTRAL MISSOURI... CAMDEN COUNTY IN CENTRAL MISSOURI... * UNTIL 1045 PM CDT. * AT 942 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM DOWNING TREES AND POWER LINES FROM WARSAW ON SOUTHWARD. THE STORM WAS MOVING EAST AT 30 MPH. THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LAURIE BY 1010 PM CDT. VILLAGE OF FOUR SEASONS BY 1020 PM CDT. RESIDENTS ACROSS SOUTHERN MORGAN AND NORTHERN CAMDEN COUNTY SHOULD SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. LAT...LON 3826 9321 3808 9317 3811 9263 3839 9269 $$ RUNNELS
2 follow-up statements
000 WWUS53 KSGF 210328 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1021 PM CDT TUE MAR 20 2007 MOC015-210331- /O.CAN.KSGF.SV.W.0014.000000T0000Z-070321T0345Z/ BENTON MO- 1021 PM CDT TUE MAR 20 2007 ...THE SEVERE THUNDERSTORM WARNING FOR BENTON COUNTY IS CANCELLED... AT 1015 PM...THE BENTON COUNTY SHERIFF OFFICE REPORTED THAT THE WINDS THAT DOWNED TREES AND POWER LINES IN AND SOUTH OF WARSAW HAD DIMINISHED AND WERE NO LONGER A THREAT. LAT...LON 3829 9307 3807 9303 3811 9263 3839 9269 $$ MOC029-141-210345- /O.CON.KSGF.SV.W.0014.000000T0000Z-070321T0345Z/ CAMDEN MO-MORGAN MO- 1021 PM CDT TUE MAR 20 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR SOUTHERN MORGAN AND NORTHWESTERN CAMDEN COUNTIES... BETWEEN 930 AND 10 PM...DAMAGING WINDS...POSSIBLY ASSOCIATED WITH SHOWERS AND WEAK THUNDERSTORMS...DOWNED TREES AND POWER LINES IN AND SOUTH OF WARSAW. DOPPLER RADAR VELOCITY IMAGERY INDICATE THAT THE THREAT HAS MOVED EASTWARD INTO SOUTHERN MORGAN AND NORTHERN CAMDEN COUNTY. WHILE THERE HAVE BEEN NO REPORTS OF DAMAGE IN CAMDEN OR MORGAN COUNTY...RESIDENTS SHOULD REMAIN ALERT FOR AN INCREASE IN WIND AND SEEK SHELTER INDOORS AND AWAY FROM WINDOWS UNTIL THE WINDS DIMINISH. LAT...LON 3829 9307 3807 9303 3811 9263 3839 9269 $$ RUNNELS
000 WWUS53 KSGF 210347 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1046 PM CDT TUE MAR 20 2007 MOC029-141-210356- /O.EXP.KSGF.SV.W.0014.000000T0000Z-070321T0345Z/ CAMDEN MO-MORGAN MO- 1046 PM CDT TUE MAR 20 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MORGAN AND NORTHWESTERN CAMDEN COUNTIES EXPIRES AT 1045 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THREAT FOR DAMAGING WINDS HAS ENDED. THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3829 9307 3807 9303 3811 9263 3839 9269 $$ RUNNELS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 20, 7:25 PM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, Mar 20, 7:25 PM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 725 PM CDT TUE MAR 20 2007 .DISCUSSION... UPDATED AVIATION DISCUSSION BELOW. PREVIOUS DISCUSSION ISSUED AT 407 PM CDT TUE MARCH 30... CONCERNS OPLENTY IN THE SHORT RANGE OF THE FORECAST...MANY OF THEM REVOLVING AROUND PRECIP CHANCES. FIRST ISSUE TO EXAMINE IS WHAT TO DO WITH THE FLASH FLOOD WATCH. WELL DEVELOPED AND SLOW MOVING MCV SHOWS UP QUITE NICELY IN AREA 88D VWPS AND ALSO ON 88D REFLECTIVITY MOSAIC. THE MCV IS LIFTING NORTHEAST WHILE CONVECTIVE DEVELOPMENT CONTINUES ON THE SOUTHERN FLANK OF THE MCS AS 25-30KT OF SOUTHERLY FLOW FROM 250-500M AGL IMPINGES ON AN EAST WEST ORIENTED BOUNDARY LOCATED ROUGHLY FROM JUST SOUTH OF KBVO TO JUST JUST NORTH OF THE MISSOURI ARKANSAS BORDER. SPC MESOANALYSIS DATA SUGGESTS THAT THIS MCS WILL RUN INTO PROGRESSIVELY LESS INSTABILITY WITH MUCAPES GENERALLY LESS THAN 500 J/KG INTO MISSOURI. ALTHOUGH UPPER SUPPORT (IN THE FORM OF THE DEPARTING MCV) WILL WEAKEN...WE SHOULD SEE LOW LEVEL JET DEVELOP THIS EVENING AS BOUNDARY LAYER DECOUPLES WHICH WILL ENHANCE ISENTROPIC ASCENT OVER THE BOUNDARY POTENTIALLY ALLOWING THIS MCS TO SURVIVE INTO SOUTHWESTERN MISSOURI. CONFIDENCE IS NOT PARTICULARLY HIGH...ESPECIALLY FARTHER SOUTH WHICH IS REFLECTED IN THE POP GRADIENT TONIGHT. SURFACE ANALYSIS INDICATES THAT THE SURFACE FRONT HAS ALREADY LIFTED NORTH OF MCDONALD AND BARRY COUNTIES AND WITH CONVECTION DRIVEN LARGELY BY ISENTROPIC ASCENT FELT FAIRLY COMFORTABLE IN TRIMMING THOSE COUNTIES FROM THE FFA. EVENING SHIFT MAY NEED TO EXTEND THE FFA BEYOND 00Z BUT WANTED TO GIVE THEM A COUPLE MORE HOURS TO WATCH RADAR TRENDS TO MAKE THE CALL INSTEAD OF SADDLING THEM WITH A WATCH THAT MAY NOT BE NEEDED. ONCE THIS MCS GETS OUT OF THE WAY LOOK FOR WARM FRONT TO EITHER WASH OUT OR SURGE NORTHWARD LATER TONIGHT. MORNING SOUNDINGS FROM ACROSS THE SOUTHERN PLAINS CONTINUE TO SHOW THE PRESENCE OF A PRONOUNCED ELEVATED MIXED LAYER...WHICH GIVEN THE WEST SOUTHWESTERLY FLOW IN THE 850-500MB LAYER...SHOULD BE ABLE TO ADVECT INTO OUR CWA LATER TONIGHT AND WEDNESDAY. WRF FORECAST SOUNDINGS FOR TOMORROW SHOW A COMPLETE LACK OF CONVECTIVE INHIBITION AND WONDER IF THE CONVECTIVE SCHEME IS RUNNING AMOK AND OVERTURNING THINGS TOO MUCH. SUSPECT THE MORE IMPRESSIVE CAP PRESENT IN GFS FORECAST SOUNDINGS IS MORE REASONABLE AND KEPT FORECAST DRY THROUGH WEDNESDAY. BIG DILEMMA FOR WEDNESDAY WILL BE CLOUD COVER. IF STRATUS IS ABLE TO MIX OUT INTO SCT CUMULUS FIELD THEN WE WILL SEE TEMPERATURES REALLY TAKE OFF INTO THE MID TO UPPER 70S. TIGHT GRADIENT AND EVEN A BIT OF MIXING TOMORROW SHOULD ALLOW FOR SOME OF THE LINGERING HIGH MOMENTUM AIR FROM THE LLJ TO TRANSFER TO THE SURFACE IN GUSTS. BUFKIT DATA FROM GFS SUGGESTS THAT GUSTS ABOVE 30KT ARE A DISTINCT POSSIBILITY. WINDY AND UNSEASONABLY WARM WEATHER WILL CONTINUE WEDNESDAY NIGHT WITH OUR CWA EXPECTED TO REMAIN CAPPED AND LARGELY DRY IN THE WARM SECTOR. NORTHERN STREAM SHORTWAVE IS THEN EXPECTED TO PROGRESS ACROSS THE NORTHERN STATES AND HELP GIVE THE SURFACE FRONT A PUSH BACK SOUTHWARD INTO THE OZARKS THURSDAY INTO THURSDAY NIGHT. MUCH LIKE LAST NIGHT THE FRONT IS EXPECTED TO LOSE ITS SOUTHWARD MOMENTUM...HANG UP AND EVENTUALLY HEAD BACK NORTHWARD THURSDAY NIGHT INTO FRIDAY. HARD TO PINPOINT AT THIS DISTANCE HOW FAR SOUTH THE FRONT WILL MAKE IT BEFORE RETURNING NORTHWARD...BUT EXPECT A FAIR AMOUNT OF CONVECTION ALONG/NEAR THE FRONT. HAVE INCREASED POPS CONSIDERABLY THURSDAY THROUGH FRIDAY. HEAVY RAINFALL WILL ONCE AGAIN BECOME A THREAT DURING THIS TIME FRAME AND HAVE HIGHLIGHTED THIS THREAT IN THE HWO. EXTENDED (SATURDAY THROUGH TUESDAY)... SHOULD BE A WARM AND OCCASIONALLY ACTIVE PERIOD SATURDAY THROUGH TUESDAY AS OVERALL LONGWAVE PATTERN REMAIN STAGNANT WITH UPPER RIDGING OVER THE EASTERN HALF OF THE CONUS AND UPPER TROUGH OUT WEST. THIS LEAVES OUR CWA IN A SOUTHWEST FLOW ALOFT WITH PERIODIC SHORTWAVES EJECTING FROM THE WESTERN TROUGH AND ACROSS THE PLAINS. THE MOST SIGNIFICANT FEATURE DURING THE EXTENDED PERIOD WILL BE THE CLOSED LOW THAT IS BOUND TO EVENTUALLY LIFT OUT INTO THE PLAINS. UNFORTUNATELY...THERE CONTINUES TO BE SUBSTANTIAL DIFFERENCES AMONG THE VARIOUS MEDIUM RANGE MODELS IN THEIR HANDLING OF THIS SYSTEM. THE OPERATIONAL GFS REMAINS THE MOST PROGRESSIVE AND FARTHEST EAST WITH THE SYSTEM...WHILE HAVING JUST GANDERED AT THE 12Z ECMWF THAT JUST CAME IN IT DOESNT BRING THAT UPPER LOW ACROSS OUR AREA UNTIL TUESDAY. WITH NEARLY NEARLY A 48 HOUR DIFFERENCE IN TIMING BETWEEN THE GFS AND ECMWF IT GOES WITHOUT SAYING THAT CONFIDENCE IS LOW...BUT WITH SOUTHWEST FLOW ALOFT THERE COULD CERTAINLY BE WEAK RIPPLES LEADING TO SOME CONVECTION. UNTIL THE TIMING OF THIS FEATURE IS BETTER RESOLVED KEPT POPS FAIRLY LOW THROUGH THE EXTENDED. GENERALLY KEPT TEMPERATURES AT OR ABOVE MEX GUIDANCE THROUGH THE PERIOD...WITH THE POTENTIAL FOR EVEN THOSE NUMBERS TO BE TOO COOL IF THE LATEST ECMWF WERE TO PAN OUT. IZZI && .AVIATION... WEAKENING WAVE THAT PRODUCED WIDESPREAD TSRA OVER SOUTHEAST KS THIS AFTERNOON WILL CONTINUE TO WEAKEN AND ACCELERATE NORTHEASTWARD OUT OF FORECAST AREA BY MID EVENING. MAY YET SEE SOME ADDITIONAL TSRA AT KJLN...THOUGH REMAINTS LOOK TO SKIRT NORTH SIDES OF BOTH KJLN AND KSGF. 09Z END OF VCSH BASED UPON RUC DATA...THOUGH RADAR TRENDS POINT TOWARD EARLIER DISSIPATION. MVFR CONDITIONS MOST LIKELY AT KJLN GIVEN THE ADDITIONAL RAINFALL THIS AFTERNOON...THOUGH GFS MAINTAINS WIDESREAD SATURATED LAYER JUST ABOVE THE BOUNDARY LAYER...EVIDENCED BY PATCHY MVFR CIGS IN THE SOUTHEAST KANSAS METARS. RUNNELS && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, Mar 20, 8:20 PM CDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 820 PM CDT TUE MAR 20 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-220130- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 820 PM CDT TUE MAR 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS EXTENDING FROM CENTRAL MISSOURI INTO SOUTHEAST KANSAS WILL CONTINUE TO WEAKEN THIS EVENING. SOME OF THE STRONGER STORMS MAY PRODUCE UP TO 50 MPH WINDS BUT NO SEVERE WEATHER IS EXPECTED. THE STORMS THAT PRODUCED HEAVY RAIN EARLIER IN THE DAY OVER SOUTHEAST KANSAS IN WESTERN MISSOURI...WILL RESULT IN CONTINUED RUNOFF AND LOCALIZED FLOODING ACROSS CHEROKEE COUNTY INTO FAR SOUTHWEST MISSOURI OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SOUTHERLY WINDS WILL GUST TO OVER 30 MPH AT TIMES WEDNESDAY. THUNDERSTORMS WILL LIKELY AFFECT PORTIONS OF THE OUTLOOK AREA THURSDAY INTO FRIDAY. AT THIS TIME IT APPEARS AS THOUGH LOCALLY HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING WILL BE THE PRIMARY HAZARDS. THERE WILL LIKELY BE A PERIOD OR TWO OF THUNDERSTORMS BETWEEN SATURDAY NIGHT AND TUESDAY...HOWEVER TIMING OF THE GREATEST CHANCE OF THUNDERSTORMS REMAINS UNCERTAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) RUNNELS
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 3:41 PM CDT | Flash Flood Watch | SGF | Barton, Cedar, Dade, Jasper, Lawrence, St. Clair and 1 more | 39 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.